Alert archive / Washington / Snow Advisories in 2007
Snow Advisory 13, NWS Seattle, WA
NWS Seattle, WA issued this snow advisory at Mar 19, 2007, 4:12 AM PDT. It took effect at Mar 19, 2007, 6:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2007, 4:12 AM PDT (11:12 UTC)
- In effect from
- Mar 19, 2007, 6:00 PM PDT
- Expired
- Mar 20, 2007, 6:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSEW 191112 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 412 AM PDT MON MAR 19 2007 WAZ518-519-191915- /O.NEW.KSEW.SN.Y.0013.070320T0100Z-070321T0100Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 412 AM PDT MON MAR 19 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT TUESDAY. THREE TO 7 INCHES OF NEW SNOW IS EXPECTED IN THE CASCADES TONIGHT WITH ANOTHER 3 TO 7 INCHES OF SNOW TUESDAY...AS THE SNOW LEVEL FALLS WELL BELOW THE ELEVATION OF THE HIGHWAY PASSES. A STRONG COLD FRONT WILL MOVE THROUGH WESTERN WASHINGTON LATE TODAY...AND THE COLD MOIST AIR MASS FOLLOWING THE FRONT WILL PRODUCE A FRESH ROUND OF SNOW IN THE CASCADES TONIGHT AND TUESDAY. THE SNOW LEVEL WILL FALL TO AROUND 3000 FEET TONIGHT AND TO 1500 FEET ON TUESDAY. THE HEAVIEST SNOW TOTALS WILL OCCUR IN THE MOUNT BAKER AREA AND WHERE THE PUGET SOUND CONVERGENCE ZONE EXTENDS INTO THE CASCADES OF SNOHOMISH AND KING COUNTIES. IF YOU PLAN TO DRIVE OVER SNOQUALMIE PASS...STEVENS PASS...OR ON THE MOUNT BAKER HIGHWAY... YOU SHOULD EXPECT OCCASIONALLY DIFFICULT DRIVING CONDITIONS TONIGHT AND TUESDAY. $$ MCDONNAL
3 follow-up statements
000 WWUS46 KSEW 191902 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1202 PM PDT MON MAR 19 2007 WAZ518-519-200530- /O.CON.KSEW.SN.Y.0013.070320T0100Z-070321T0100Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1202 PM PDT MON MAR 19 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT TUESDAY... A STRONG COLD FRONT WILL MOVE THROUGH WESTERN WASHINGTON LATER TODAY USHERING IN A COLD AND MOIST AIR MASS. RAIN WILL CHANGE TO SNOW OVER MOST MOUNTAIN PASSES TONIGHT WITH THE SNOW LEVEL FALLING TO 3000 FEET LATER THIS EVENING. A REINFORCING SHOT OF COLD AIR WILL MOVE INTO THE AREA TUESDAY...LOWERING SNOW LEVELS TO 1500 FEET. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED TONIGHT WITH AN ADDITIONAL 4 TO 8 INCHES ON TUESDAY. THE HEAVIEST SNOW TOTALS WILL OCCUR IN THE MOUNT BAKER AREA TONIGHT...AND WHERE THE PUGET SOUND CONVERGENCE ZONE EXTENDS INTO THE CASCADES OF SNOHOMISH AND KING COUNTIES ON TUESDAY. IF YOU PLAN TO DRIVE OVER SNOQUALMIE PASS...STEVENS PASS...OR ON THE MOUNT BAKER HIGHWAY...YOU SHOULD EXPECT OCCASIONALLY DIFFICULT DRIVING CONDITIONS TONIGHT AND TUESDAY. $$ MERCER
000 WWUS46 KSEW 200500 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1000 PM PDT MON MAR 19 2007 WAZ518-519-201300- /O.CON.KSEW.SN.Y.0013.000000T0000Z-070321T0100Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1000 PM PDT MON MAR 19 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT TUESDAY. THE AIR MASS WILL CONTINUE TO COOL TONIGHT AND TUESDAY. SNOW LEVELS WILL STEADILY LOWER TO NEAR 3000 FEET TONIGHT AND THEN TO NEAR 1500 FEET BY TUESDAY EVENING. SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE EXPECTED OVERNIGHT TONIGHT WITH AN ADDITIONAL 4 TO 8 INCHES ON TUESDAY. HEAVIEST SNOWFALL AMOUNTS ON TUESDAY WILL BE IN THE CASCADES OF KING AND SNOHOMISH COUNTIES. THIS INCLUDES THE APPROACHES TO BOTH STEVENS AND SNOQUALMIE PASSES. $$ HANER WEATHER.GOV/SEATTLE
000 WWUS46 KSEW 201118 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 418 AM PDT TUE MAR 20 2007 WAZ518-519-210100- /O.CON.KSEW.SN.Y.0013.000000T0000Z-070321T0100Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 418 AM PDT TUE MAR 20 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... ANOTHER 4 TO 8 INCHES OF SNOW WILL FALL IN THE CASCADES TODAY...AS COLD MOIST AIR STREAMS INTO WESTERN WASHINGTON BEHIND A STRONG COLD FRONT. THE SNOW LEVEL WILL FALL TO AROUND 1000 FEET. A PUGET SOUND CONVERGENCE ZONE WILL FORM AS WELL...AND THE HEAVIEST SNOWFALL TODAY WILL OCCUR WHERE THE CONVERGENCE ZONE EXTENDS INTO THE CASCADES NEAR STEVENS PASS AND SNOQUALMIE PASS. ANOTHER 6 INCHES OF SNOW IS ALSO EXPECTED IN THE MOUNT BAKER AREA...WHERE 9 INCHES OF NEW SNOW FELL OVERNIGHT. IF YOU PLAN TO DRIVE INTO THE MOUNTAINS ON INTERSTATE 90...HIGHWAY 2...OR THE MOUNT BAKER HIGHWAY TODAY...YOU SHOULD PREPARE FOR DIFFICULT DRIVING CONDITIONS. $$ MCDONNAL
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this snow advisory went out at Mar 19, 3:00 AM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 19, 3:00 AM PDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PDT MON MAR 19 2007 .SYNOPSIS...RAIN WILL SPREAD ACROSS WESTERN WASHINGTON THIS MORNING AND A COLD FRONT WILL CROSS THE AREA THIS EVENING. A COOL MOIST AIR MASS WILL FOLLOW THE FRONT...PRODUCING SHOWERS TONIGHT AND TUESDAY WITH A FRESH ROUND OF SNOW IN THE MOUNTAINS. A WEAKER SYSTEM WILL AFFECT THE REGION WEDNESDAY AND THURSDAY...AND AN UNSETTLED PATTERN WILL KEEP THE FORECAST AREA GENERALLY WET THROUGH THE WEEKEND. && .SHORT TERM...A COLD FRONT MOVING INTO THE OFFSHORE WATERS THIS MORNING...ALONG WITH THE COLD UPPER TROUGH JUST BEHIND IT...WILL AFFECT WRN WA TODAY THROUGH TUE. THE LEADING EDGE OF ITS PCPN BAND REACHED THE NORTH COAST JUST AFTER MIDNIGHT...AND RADAR SHOWS IT BEGINNING TO WORK ITS WAY INLAND. SEATTLE SHOULD HAVE RAIN BY MID MORNING...WITH PCPN SPREADING ACROSS THE CASCADES AROUND NOON. A SMALL WAVE MOVING UP THE FRONT -- WHICH SHOWS UP IN THE SATELLITE IMAGERY AS A WESTWARD BULGE NEAR 45N/130W -- COULD DELAY THE EASTWARD MOVEMENT OF THE FRONT SLIGHTLY. I BELIEVE IT WILL MOVE THROUGH THE PUGET SOUND REGION DURING THE EARLY EVENING...THEN QUICKLY ACROSS THE CASCADES AND INTO ERN WA BEFORE MIDNIGHT. A MUCH COOLER UNSTABLE AIR MASS WILL MOVE INLAND BEHIND THE FRONT... WITH THE SNOW LEVEL DROPPING BELOW 2000 FT BY EARLY TUE. THE COMBINATION OF MOISTURE AND WESTERLY FLOW WILL PRODUCE A FRESH ROUND OF SNOWFALL IN THE MOUNTAINS...WITH TOTAL ACCUMULATIONS TONIGHT AND TUE AMOUNTING TO 6 TO 14 INCHES. I WILL ISSUE A SNOW ADVISORY FOR THE CASCADES WITH THE MORNING FORECAST PACKAGE. WE SHOULD ALSO HAVE A CLASSIC PUGET SOUND CONVERGENCE ZONE ON TUE. A SMALL SURFACE TROUGH WILL MOVE THROUGH WRN WA EARLY TUE...FOLLOWED BY A SURFACE HIGH BUILDING IN FROM THE WEST AND A SHARP UPPER TROUGH TUE AFTERNOON. THE 850 MB TEMP WILL FALL TO AROUND -6 C AND THE 1000-850 MB THICKNESS WILL BE NEAR 1300 M...SUGGESTING THAT THE AIR MASS WILL BE COLD ENOUGH FOR FROZEN PCPN CLOSE TO SEA LEVEL IN HEAVY SHOWERS. ANOTHER CONSIDERATION FOR TUE IS THE POSSIBILITY OF CONVECTION. THE CASE LOOKS MARGINAL ENOUGH THAT I WILL LEAVE IT FOR THE DAY SHIFT TO CONSIDER...BUT THE AIR MASS WILL BE FAIRLY UNSTABLE BELOW 600 MB OR SO. ACTIVITY WILL SUBSIDE TUE NIGHT AS THE AIR MASS STABILIZED AND THE UPPER TROUGH MOVES EAST OF THE CASCADES. A DIRTY UPPER RIDGE WILL MOVE OVER THE AREA WED...WITH A WARM FRONT RENEWING RAINFALL OVER WRN WA BY WED NIGHT. TIMING AND HOW FAR SOUTH THIS SYSTEM WILL SPREAD PCPN IS STILL UNCERTAIN. MCDONNAL .LONG TERM...THE COLD FRONT OF THE SYSTEM MENTIONED JUST ABOVE WILL CROSS WRN WA ON THU. PROGRESSIVE ZONAL FLOW WILL CONTINUE ACROSS THE NORTHEAST PACIFIC...BRINGING ANOTHER FRONTAL SYSTEM TO THE AREA FRI OR SAT. CONFIDENCE ON THE TIMING OF THIS IS NOT GREAT...SO THE BROAD BRUSH OF THE EXTENDED FORECAST IS FINE FOR NOW. MCDONNAL && .AVIATION...A COLD FRONT WILL MOVE ACROSS THE AREA AFTER 18Z... FOLLOWED BY A STRONGER ONE TONIGHT. EXPECT INCREASING SLY WINDS AHEAD OF THE FIRST FRONT...BECOMING S TO SW BEHIND IT. CIGS WILL GENERALLY BE IN THE 015-025 RANGE AND VSBYS WILL LOWER TO 3-5SM IN RAIN/FOG. NOTE THAT THE RAIN HAS ALREADY MOVED ONSHORE AND WILL REACH THE CASCADES BY 19Z. A PUGET SOUND CONVERGENCE ZONE WILL DEVELOP LATE TONIGHT OR EARLY TUE DUE TO INCREASED WESTERLIES THRU THE STRAIT OF JUAN DE FUCA. WOULD NOT BE SURPRISED IF THERE ARE TSTMS CONTAINING SMALL HAIL WITHIN THE CONVERGENCE ZONE. KSEA...CIGS WILL REMAIN IN THE 015-020 RANGE TODAY AND VSBYS WILL LOWER TO 4-6SM -RA BR AFT 18Z. EXPECT SLY WINDS TO INCREASE DURING THE DAY...WITH SPEEDS IN THE 10-15 KT RANGE WITH GUSTS TO 25 KNOTS THIS AFTERNOON. && .MARINE...A VIGOROUS COLD FRONT...CURRENTLY OFFSHORE...WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING...AND WILL BE FOLLOWED BY A STRONGER ONE TONIGHT. HAVE ISSUED A GALE WARNING FOR THE COASTAL WATERS...BUT THE POTENTIAL EXISTS FOR GALE FORCE WINDS TO OCCUR ACROSS INLAND WATERS EITHER TODAY OR TONIGHT. && .SEW WATCHES/WARNINGS/ADVISORIES...A SNOW ADVISORY IS IN EFFECT FOR THE CASCADES TONIGHT THRU TUE. GALE WARNING COASTAL WATERS. SMALL CRAFT ADVISORY REMAINING WATERS.
Nearby
Snow Advisories in Washington, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.